Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 43, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 6, 2006, 3:37 AM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2006, 3:37 AM CDT (08:37 UTC)
- Expired
- May 6, 2006, 9:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 060837 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 337 AM CDT SAT MAY 6 2006 ...INCREASED WINDS AND LOW RELATIVE HUMIDITIES TODAY IN THE GUADALUPE MOUNTAINS... .LOW RELATIVE HUMIDITIES ARE ALREADY IN PLACE ACROSS THE GUADALUPE MOUNTAINS AND WILL CONTINUE TO DROP AS THE DAY PROGRESSES. 20 FOOT WINDS IN SOME LOCATIONS HAVE ALREADY REACHED 20 MPH...WHILE THE WIND IN OTHER LOCATIONS WILL INCREASE THROUGHOUT THE DAY AS THE SURFACE PRESSURE GRADIENT TIGHTENS. THE COMBINATION OF THE WINDS... LOW RELATIVE HUMIDITIES...AND HIGH FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-062200- /O.NEW.KMAF.FW.W.0043.060506T0837Z-060507T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 237 AM MDT SAT MAY 6 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 20 FOOT WINDS OF 20 MPH OR MORE ALONG WITH RELATIVE HUMIDITIES BETWEEN 5 AND 10 PERCENT AND HIGH FIRE DANGER CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KMAF 062003 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 303 PM CDT SAT MAY 6 2006 ...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED SUNDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... .LOW RELATIVE HUMIDITIES WILL CONTINUE EARLY THIS EVENING WITH 20 WINDS EXCEEDING 20 MPH IN SOME LOCATIONS. THE COMBINATION OF THE WINDS...LOW RELATIVE HUMIDITIES...AND HIGH FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-070200- /O.NEW.KMAF.FW.A.0037.060507T1800Z-060508T0200Z/ /O.CON.KMAF.FW.W.0043.000000T0000Z-060507T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 203 PM MDT SAT MAY 6 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 20 FOOT WINDS OF 20 MPH OR MORE ALONG WITH RELATIVE HUMIDITIES BETWEEN 5 AND 10 PERCENT AND HIGH FIRE DANGER CAN BE EXPECTED ACROSS SOME LOCATIONS IN THE GUADALUPE MOUNTAINS THROUGH EARLY THIS EVENING AND POSSIBLY AGAIN SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMAF 070155 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 855 PM CDT SAT MAY 6 2006 ...A RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... ...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... .APPROACH OF AN UPPER LOW WILL INCREASE 20-FOOT WINDS TO ABOVE 20 MPH SUNDAY AFTERNOON. DRYLINE WILL SHARPEN AND REMAIN EAST OF THE GUADALUPE MOUNTAINS SUNDAY. THE COMBINATION OF 20-FOOT WINDS...LOW RELATIVE HUMIDITIES...AND HIGH FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-071000- /O.EXP.KMAF.FW.W.0043.000000T0000Z-060507T0200Z/ /O.CON.KMAF.FW.A.0037.060507T1800Z-060508T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 755 PM MDT SAT MAY 6 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 20-FOOT WINDS OF 20 MPH OR MORE ALONG WITH RELATIVE HUMIDITIES BETWEEN 5 AND 10 PERCENT...COUPLED WITH HIGH FIRE DANGER CAN BE EXPECTED ACROSS SOME LOCATIONS IN THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 5, 10:15 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, May 5, 10:15 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1015 PM CDT FRI MAY 5 2006 .UPDATE... UPDATED FOR EXPIRATION OF THE TORNADO WATCH. THUNDERSTORMS CONTINUE OVER THE NORTHERN CWA...HOWEVER THEY HAVE BEEN WEAKENING OVER THE PAST HOUR. STORMS SHOULD CONTINUE TO WEAKEN AS THE TEMPERATURES COOL THROUGH THE NIGHTTIME HOURS AND AN OUTFLOW BOUNDARY CURRENTLY MOVING INTO THE CENTRAL PERMIAN BASIN CUTS OFF INFLOW FROM THE SOUTH. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, May 5, 2:57 PM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 257 PM CDT FRI MAY 5 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 257 PM CDT FRI MAY 5 2006 /157 PM MDT FRI MAY 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE PERMIAN BASIN...THE WESTERN LOW PLAINS AND THE LOWER TRANS PECOS REGION. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE...WITH VERY LARGE HAIL UP TO THE SIZE OF SOFTBALLS AND DAMAGING WINDS. A FEW TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS. VERY HEAVY RAINFALL WILL ALSO ACCOMPANY ANY THUNDERSTORM THAT DEVELOPS...WITH LOCALIZED FLOODING POSSIBLE. RESIDENTS ACROSS THE PERMIAN BASIN SHOULD BE ALERT TO THE LATEST STATEMENTS AND WARNINGS THAT ARE ISSUED BY THE NATIONAL WEATHER SERVICE THIS EVENING. IF THREATENING WEATHER IS ENCOUNTERED...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. ANY STORM THAT DEVELOPS WILL RAPIDLY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE FOR SOUTHEAST NEW MEXICO AND FOR WEST TEXAS NORTH OF THE PECOS RIVER. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 5, 10:04 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1004 PM CDT FRI MAY 5 2006 TXZ046-060400- DAWSON- 1004 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SPARENBERG AT 1000 PM CDT...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS TO NEAR 50 MPH. THE COMMUNITIES OF SPARENBERG AND ACKERLY WILL BE AFFECTED BY THIS STORM. SEEK SAFE SHELTER INSIDE OF A STURDY STRUCTURE IF THIS STORM APPROACHES YOUR LOCATION.
Local storm report, May 5, 10:41 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1041 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL 8 NW BIG SPRING 32.33N 101.58W
05/05/2006 E0.88 INCH HOWARD TX AMATEUR RADIO
NICKEL SIZE HAIL AT THE INTERSECTION OF U.S. HIGHWAY 87
AND FARM TO MARKET ROAD 1584.
&&
RGOULDLocal storm report, May 5, 11:02 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1102 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 4 NE BIG SPRING 32.29N 101.43W
05/05/2006 E1.00 INCH HOWARD TX AMATEUR RADIO
PEA TO QUARTER SIZE HAIL AT THE INTERSECTION OF STATE
HIGHWAY 350 AND OLD COLORADO CITY HIGHWAY.
1100 PM HAIL COAHOMA 32.29N 101.31W
05/05/2006 E0.50 INCH HOWARD TX AMATEUR RADIO
&&
RGOULDLocal storm report, May 5, 11:06 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1106 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM HAIL COAHOMA 32.29N 101.31W
05/05/2006 E0.88 INCH HOWARD TX AMATEUR RADIO
&&
RGOULDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:20 PM CDT | Tornado Warning | MAF | Andrews, Dawson, Gaines, Martin | 55 min |
| May 5, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 60 min |
| May 5, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 60 min |
| May 5, 7:40 PM CDT | Tornado Warning | MAF | Terrell | 65 min |
| May 5, 7:59 PM CDT | Tornado Warning | MAF | Dawson, Martin | 61 min |
| May 5, 8:29 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 61 min |
| May 5, 8:45 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 60 min |
| May 5, 9:00 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 60 min |
| May 5, 10:31 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 59 min |
| May 5, 11:06 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 54 min |
| May 6, 3:03 PM CDT | Fire Weather Watch | MAF | 14 hr |
Nearby
Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.